MAUDE Adverse Event Report: ETHICON INC. MCRYL+ VIO 27IN 4-0 S/A RB-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL+ VIO 27IN 4-0 S/A RB-1; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number MCP304H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformance's were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.When did the event occurred/noticed for suture needle separation during the procedure (pre-op? -- while in package / while handling but before use on patient)? or (intra-op? -- during use on patient while suturing)? was procedure completed successfully? and how?.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.During the procedure, the suture and needle separated.There were no adverse patient consequences reported.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).Additional investigation summary: an opened sample of product code mcp304, lot # mmm765 was returned for analysis.During the visual inspection of sample, the swage and attachment area of the needle were noted to be as expected and a piece of the suture was noted attach to barrel hole needle, the suture has begun with the process of degradation and the strand was broken in multiples pieces, this is the cause that pull off.The product code mcp304 contains absorbable sutures and as the sample was received open, the time of exposure of suture to the environment could not be determined and no functional test can be performed due to sample condition.The foil was inspected and multiples holes in cavity were noted.This condition contributed to degradation of the suture.The conditions of the holes could not be determined.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the sample condition the assignable cause of pull off - suture needle, was caused by suture degradation exposure to environment.

Brand Name
MCRYL+ VIO 27IN 4-0 S/A RB-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8735630
Report Number2210968-2019-83303
Device Sequence Number19426818
Product Code GAM
UDI-Device Identifier10705031046344
UDI-Public10705031046344
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K050845
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Catalogue NumberMCP304H
Device Lot NumberMMM765
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2019
Initial Date Received by Manufacturer 06/03/2019
Supplement Date Received by Manufacturer09/19/2019
Initial Report FDA Received Date06/26/2019
Supplement Report FDA Received Date10/16/2019
Patient Sequence Number1